Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 157, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 27, 2016, 8:10 PM CDT for Russell County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2016, 8:10 PM CDT (01:10 UTC)
- Expired
- May 27, 2016, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:20 PM CDT | HAIL 0.75 | 5 Sw Russell, KS | |
| May 27, 8:24 PM CDT | HAIL 0.88 | 8 S Gorham, KS | COURTESY KWCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS53 KICT 280110
SVRICT
KSC167-280215-
/O.NEW.KICT.SV.W.0157.160528T0110Z-160528T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
GORHAM...OR 14 MILES SOUTHWEST OF RUSSELL...MOVING NORTHEAST AT 10
MPH. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM
WARNING FOR RUSSELL COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GORHAM AND MILBERGER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3890 9904 3897 9888 3870 9887 3870 9904
TIME...MOT...LOC 0109Z 230DEG 7KT 3875 9905
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
METZGER4 follow-up statements
484
WWUS53 KICT 280123
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT FRI MAY 27 2016
KSC167-280215-
/O.CON.KICT.SV.W.0157.000000T0000Z-160528T0215Z/
RUSSELL KS-
823 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN RUSSELL COUNTY...
AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORHAM...OR
4 MILES SOUTHWEST OF RUSSELL...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GORHAM AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3890 9904 3897 9888 3870 9887 3870 9904
TIME...MOT...LOC 0123Z 187DEG 11KT 3884 9894
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JAKUB274
WWUS53 KICT 280141
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT FRI MAY 27 2016
KSC167-280215-
/O.CON.KICT.SV.W.0157.000000T0000Z-160528T0215Z/
RUSSELL KS-
841 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN RUSSELL COUNTY...
AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUSSELL...
MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GORHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3890 9904 3897 9888 3874 9887 3875 9904
TIME...MOT...LOC 0141Z 203DEG 5KT 3884 9892
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JAKUB300
WWUS53 KICT 280157
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT FRI MAY 27 2016
KSC167-280215-
/O.CON.KICT.SV.W.0157.000000T0000Z-160528T0215Z/
RUSSELL KS-
857 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN RUSSELL COUNTY...
AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSSELL...
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN RUSSELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3897 9888 3874 9887 3878 9897 3892 9900
TIME...MOT...LOC 0157Z 214DEG 8KT 3887 9889
HAIL...1.00IN
WIND...60MPH
$$
JAKUB016
WWUS53 KICT 280206
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT FRI MAY 27 2016
KSC167-280216-
/O.EXP.KICT.SV.W.0157.000000T0000Z-160528T0215Z/
RUSSELL KS-
906 PM CDT FRI MAY 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUSSELL COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL KANSAS.
LAT...LON 3897 9888 3874 9887 3878 9897 3892 9900
TIME...MOT...LOC 0204Z 230DEG 7KT 3887 9889
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:29 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 629 PM CDT FRI MAY 27 2016 .SYNOPSIS... Issued at 248 PM CDT Fri May 27 2016 Thunderstorms have developed along the dry line this afternoon across south central and central Kansas as upper-level energy continues to lift out across the central Plains. With an unstable atmosphere in place and decent shear, ongoing thunderstorm activity has become strong to severe. && .SHORT TERM...(This evening through Monday night) Issued at 248 PM CDT Fri May 27 2016 The main forecast concerns are severe thunderstorms this evening, additional chances for thunderstorm activity through the beginning of the work week, a few storms could be strong to severe, and the potential to see additional rainfall over already saturated grounds. The flash flood watch will remain in effect through Saturday morning given the potential for additional flooding and/or worsening of ongoing flooding. As upper-level energy continues to eject out across the central Plains, expect thunderstorm activity to increase in coverage this evening. With good instability and decent shear in place, severe thunderstorms will be capable of producing large hail and damaging winds; however, a few tornadoes cannot be ruled out. Tonight as surface low pressure slowly moves eastward across central Kansas, expect thunderstorms activity to slowly move eastward as well. Into the late evening/overnight hours, with lingering instability up to 1000-1500 J/kg and 30-40 kt of bulk shear, severe storms will still be possible. After midnight into early Saturday morning, thunderstorm activity will begin to diminish from west to east across the area as large scale lift and moisture transport will lift into Missouri. With surface low pressure lifting northeast of the region, the dry line boundary will become more diffuse and stall out across far southeast Kansas on Saturday. With ample low-level moisture still in place ahead of the surface boundary, expect at least moderate instability to develop across southeast Kansas. Convergence is not outstanding along this boundary during the late afternoon/early evening; however, with moisture streaming back northward have included at least slight chance mentions for thunderstorms across far southeast Kansas Saturday night. With shear being on the weak end of the spectrum across southeast Kansas, chances for severe weather look more favorable south of the border in northern Oklahoma. Sunday and Monday chances for thunderstorms will return to much of the area as multiple rounds of moisture return northward. Although the shear does not look too impressive, albeit better on Monday than Sunday, given the unstable, buoyant air mass that will be overhead at least a few strong storms may be possible during the end of the weekend/early work week. .LONG TERM...(Tuesday through Friday) Issued at 248 PM CDT Fri May 27 2016 With increasing cloud cover over the region, temperatures look to remain below normal through the work week. Chance for thunderstorms will linger across much of the area as well. Models are fairly consistent with cold front dropping south across the region during the middle of the work week. Right now, there is some uncertainty in regards to the actual timing of this frontal passage, with the ECMWF being a bit more progressive than the GFS. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 622 PM CDT Fri May 27 2016 Main Aviation Hazards: Thunderstorm and stratus potential tonight. Quasi-linear north-south oriented thunderstorm complex over south-central Kansas early this evening, is expected to shift slowly eastward across the Flint Hills and Southeastern Kansas this evening, in response to best moisture transport/upper divergence signal shifting east. Other widely scattered thunderstorms over west-central through north central Kansas will persist into mid-late evening, underneath mid-level thermal trough axis. Best chance for widespread storms will be at the CNU terminal late this evening, with more isolated to widely separated storms possible affecting the remaining TAF sites through at least 05Z tonight. Portions of central/eastern Kansas could see stratus develop overnight into early Saturday morning with light, very moist boundary layer flow. IFR would be most likely category where stratus develops. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 58 82 61 84 / 50 10 10 40 Hutchinson 57 81 59 84 / 50 10 10 40 Newton 57 80 60 83 / 60 20 10 40 ElDorado 59 81 61 84 / 70 20 10 40 Winfield-KWLD 60 83 63 85 / 60 10 10 40 Russell 56 79 57 82 / 50 20 10 40 Great Bend 55 80 58 82 / 40 10 10 40 Salina 57 80 59 84 / 60 20 10 40 McPherson 56 80 59 84 / 50 20 10 40 Coffeyville 64 83 63 85 / 60 20 20 40 Chanute 63 82 62 84 / 60 30 20 40 Iola 63 82 62 84 / 60 30 20 30 Parsons-KPPF 63 82 62 85 / 60 30 20 40 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Saturday morning for KSZ032-033- 047>053-067>070-082-083-091>093. && SYNOPSIS...JMR SHORT TERM...JMR LONG TERM...JMR AVIATION...JMC
Hazardous weather outlook, May 27, 3:25 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT FRI MAY 27 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 325 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS...WITH LOCALLY HEAVY RAINFALL RATES AND FLOODING ALSO POSSIBLE. A FEW TORNADOES CANNOT BE RULED OUT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH TONIGHT. SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS EARLY ON SATURDAY AND AGAIN SATURDAY NIGHT. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE POTENTIAL FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL ARRIVE ON SUNDAY WITH CHANCES CONTINUING THROUGH THE WORK WEEK. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR REPORTS OF SEVERE WEATHER AND FLOODING THROUGH THE AFTERNOON AND EVENING HOURS...ESPECIALLY ALONG AND WEST OF I-135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 27, 7:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT FRI MAY 27 2016 KSZ093-280100- COWLEY KS- 708 PM CDT FRI MAY 27 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES WEST OF DEXTER...OR 9 MILES SOUTHEAST OF WINFIELD...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WINFIELD...BURDEN...DEXTER...ATLANTA...CAMBRIDGE...MAPLE CITY AND WINFIELD CITY LAKE. LAT...LON 3747 9696 3748 9653 3700 9653 3700 9700 TIME...MOT...LOC 0006Z 243DEG 23KT 3718 9683 METZGER
Special weather statement, May 27, 7:18 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT FRI MAY 27 2016
KSZ032-280115-
RUSSELL KS-
718 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 714 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
8 MILES SOUTH OF GORHAM...OR 12 MILES SOUTHWEST OF RUSSELL...MOVING
NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GORHAM AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THIS STORM IS DEVELOPING IN AN ENVIRONMENT THAT HAS
PRODUCED TORADOES. A BRIEF TORNADO TOUCHDOWN IS POSSIBLE SHOULD
THIS STORM BECOME SEVERE.
&&
LAT...LON 3887 9904 3892 9891 3871 9888 3870 9899
3870 9904
TIME...MOT...LOC 0014Z 242DEG 6KT 3876 9901
METZGERLocal storm report, May 27, 7:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 9 E WINFIELD 37.27N 96.80W
05/27/2016 M0.25 INCH COWLEY KS TRAINED SPOTTER
RELAYED VIA EMERGENCY MANAGEMENT
&&
JMRSpecial weather statement, May 27, 7:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 741 PM CDT FRI MAY 27 2016 KSZ094-098-280130- CHAUTAUQUA KS-ELK KS- 741 PM CDT FRI MAY 27 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... CENTRAL ELK COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 830 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES NORTHEAST OF DEXTER...OR 10 MILES NORTHWEST OF CEDAR VALE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SEDAN...HOWARD...CEDAR VALE...MOLINE...GRENOLA...CHAUTAUQUA AND ELK FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3701 9651 3754 9651 3755 9612 3701 9610 TIME...MOT...LOC 0039Z 232DEG 22KT 3723 9659 METZGER
Local storm report, May 27, 7:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 7 SSE GORHAM 38.79N 98.97W
05/27/2016 M1.25 INCH RUSSELL KS BROADCAST MEDIA
REPORT FROM PUBLIC RELAYED VIA KWCH ON TWITTER.
&&
JMRSpecial weather statement, May 27, 8:07 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 807 PM CDT FRI MAY 27 2016 KSZ047-280145- BARTON KS- 807 PM CDT FRI MAY 27 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 806 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTH OF GREAT BEND...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GREAT BEND AND GREAT BEND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3826 9867 3827 9898 3848 9897 3844 9861 TIME...MOT...LOC 0106Z 190DEG 28KT 3826 9884 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Special Weather Statement | ICT | Cowley | 52 min |
| May 27, 7:18 PM CDT | Special Weather Statement | ICT | Russell | 57 min |
| May 27, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 39 min |
| May 27, 7:39 PM CDT | Areal Flood Warning | ICT | Butler, Cowley | 18 hr |
| May 27, 7:41 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 49 min |
| May 27, 8:07 PM CDT | Special Weather Statement | ICT | Barton | 38 min |
| May 27, 8:20 PM CDT | River Flood Warning | ICT | Butler, Cowley | 61 hr |
| May 27, 8:21 PM CDT | Special Weather Statement | ICT | Woodson | 39 min |
| May 27, 8:31 PM CDT | River Flood Warning | ICT | Sumner | 40 hr |
| May 27, 8:31 PM CDT | River Flood Warning | ICT | Cowley | 72 hr |
| May 27, 8:40 PM CDT | Special Weather Statement | ICT | Barton | 50 min |
| May 27, 8:44 PM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 46 min |
| May 27, 9:03 PM CDT | Special Weather Statement | ICT | Russell | 42 min |
| May 27, 9:31 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| May 28, 9:05 AM CDT | Areal Flood Warning | ICT | Marion | 33 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.